I have had a seizure disorder since 1981 and have been on Dilantin which controls them. In the past 2 years, I ve had 4 seizures; more than I ve had in the last 25 years total. I started menopause a few years ago and my neurologist tried putting me on Lamactil, which I didn t fell controlled my seizures. I am wondering if the seizures I ve had was because of the hormone imbalance. I am also experiencing different warning signals when I am about to have them. I see flashing lights in my right side of vision and within 10 minutes, I blackout and seize uncontrollably. Is there something I can take that will help?
Hi, yes hormonal imbalances can cause seizure disorder. We know that the hormones produced by the ovaries, including estrogen and progesterone, can affect seizures, so we should expect changes as the levels of these hormones change around the time of menopause. The relationship is complicated, however. Estrogen can increase seizure activity but progesterone can reduce it. When levels of both hormones decrease at menopause, the result is hard to predict. As your seizure are worsening and not controlled with tab dilantin and tab lamactil . You are advised to take tab lacosamide or tab levipil with tab dilantin.Thanks
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]